Alert archive / Mississippi / Flash Flood Warnings in 2012

Flash Flood Warning 54, NWS Memphis, TN

September 2, 20127 counties in Mississippi

NWS Memphis, TN issued this flash flood warning at Sep 2, 2012, 10:43 PM CDT for 7 counties in Mississippi. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2012, 10:43 PM CDT (03:43 UTC)
Expired
Sep 3, 2012, 2:34 AM CDT
In force
4 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Calhoun County, MS, Chickasaw County, MS, Lafayette County, MS, Lee County, MS, Panola County, MS, Pontotoc County, MS, Yalobusha County, MS

The radar

The Columbus AFB radar (KGWX), 92 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 11:56 PM CDTFLASH FLOODOxford, MSMAJOR FLASH FLOODING OCCURING IN OXFORD. NUMEROUS STREETS HAVE WATER OVER THEM. LOTS OF STREETS WITH 6 INCHES AND OTHERS WITH UP TO 3 FEET OF WATER ON THEM. AT LEAST 3 HOMES ARE FLOODED AND E.M. WAS HEADING TO OTHER HOMES THAT ARE POSSIBLY FLOODED. ONE HOME HA
Sep 3, 12:06 AM CDTFLASH FLOODOxford, MS3 HOMES FLOODED ON CHANDLER AVE, 1 HOME FLOODED ON SOUTH 18TH STREET.
Sep 3, 2:00 AM CDTFLASH FLOODOxford, MSCARS AND APARTMENTS FLOODED ALONG HWY 314 NEAR THE OXFORD AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 73 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2460 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2460 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WGUS54 KMEG 030343
FFWMEG
MSC013-017-071-081-107-115-161-030645-
/O.NEW.KMEG.FF.W.0054.120903T0343Z-120903T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1043 PM CDT SUN SEP 2 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  WESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 145 AM CDT

* AT 1043 PM CDT... 1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE
  PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1
  TO 3 INCHES OF RAIN OVER THE NEXT HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOUSTON...
  OXFORD...WATER VALLEY AND HOLLY SPRINGS NATIONAL FOREST.

 THIS WARNING ALSO INCLUDES AREAS NEAR SARDIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3417 8985 3455 8976 3414 8878 3375 8901
      3375 8903 3373 8904 3373 8920

$$
2 follow-up statements
669 
WGUS54 KMEG 030640
FFWMEG
MSC013-017-071-081-107-115-161-030815-
/O.EXT.KMEG.FF.W.0054.000000T0000Z-120903T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
140 AM CDT MON SEP 3 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  WESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 315 AM CDT

* AT 140 AM CDT... 2 TO 4 INCHES OF RAINFALL HAS OCCURRED OVER THE
  PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN            
  ADDITIONAL 1 TO 2 INCHES OF RAIN IN THE NEXT 90 MINUTES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOUSTON...
  OXFORD...WATER VALLEY AND HOLLY SPRINGS NATIONAL FOREST.

 THIS WARNING ALSO INCLUDES AREAS NEAR SARDIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3417 8985 3455 8976 3414 8878 3375 8901
      3375 8903 3373 8904 3373 8920

$$
603 
WGUS74 KMEG 030734
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
234 AM CDT MON SEP 3 2012

MSC013-017-071-081-107-115-161-030745-
/O.CAN.KMEG.FF.W.0054.000000T0000Z-120903T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YALOBUSHA MS-PONTOTOC MS-PANOLA MS-LEE MS-LAFAYETTE MS-CHICKASAW MS-
CALHOUN MS-
234 AM CDT MON SEP 3 2012

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CALHOUN...WESTERN
CHICKASAW...LAFAYETTE...SOUTHWESTERN LEE...EASTERN PANOLA...SOUTHERN
PONTOTOC AND NORTHEASTERN YALOBUSHA COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3417 8985 3455 8976 3414 8878 3375 8901
      3375 8903 3373 8904 3373 8920

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 8:34 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Sep 2, 8:34 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
834 PM CDT SUN SEP 2 2012

.UPDATE...

BRIEF UPDATE CONCERNING SEVERE WEATHER AND FLASH FLOODING CONCERNS.

&&

.DISCUSSION...

AS OF 830 PM...A LARGE LINE OF SHOWERS AND THUNDERSTORMS...SOME OF
WHICH WERE SEVERE AND HAVE SHOWN SOME SIGNS OF BRIEF
ROTATION...CONTINUE TO MOVE ACROSS NORTH MISSISSIPPI AND SHELBY
COUNTY TENNESSEE. THE TORNADO WATCH WAS JUST CANCELED FOR CHESTER
AND DECATUR COUNTIES. THE MAJORITY OF THE STORMS ARE MOVING ALONG
A BOUNDARY THAT STRETCHES ACROSS NORTH MISSISSIPPI AND SHELBY
COUNTY TENNESSEE. ANY POINTS BEHIND THIS BOUNDARY SHOULD BE IN THE
CLEAR WITH RESPECT TO SEVERE WEATHER. A FEW SHOWERS DEVELOPED IN
HARDEMAN...MCNAIRY AND HARDIN COUNTIES BUT THESE ARE NOT CLOSE TO
BECOME SEVERE. WILL LIKELY CANCEL THE REST OF THE TENNESSEE
PORTIONS OF THE TORNADO WATCH BEHIND THE BOUNDARY ONCE THE
THUNDERSTORMS MOVE OUT OF SHELBY COUNTY IN THE NEXT 30 MINUTES OR
SO.

FLASH FLOODING COULD BE A CONCERN FOR SOME AREAS THIS EVENING AS
MULTIPLE ROUNDS OF STORMS MOVE THROUGH. FLASH FLOOD WARNINGS ARE
CURRENTLY OUT OF SHELBY...DESOTO...MARSHALL...LEE AND ITAWAMBA
COUNTIES. WITH HEAVY RAINS MOVING TOWARD LEE AND ITAWAMBA
COUNTIES...WOULD EXPECT ANY FLASH FLOODING TO BECOME AGGRAVATED
AGAIN DUE TO HEAVY TROPICAL TYPE DOWNPOURS. THE FLOODING THREAT
SHOULD RELAX FARTHER NORTH AS THE STORMS MOVE OUT OF THE MEMPHIS
METRO AREA AND EXTREME NORTHWEST MISSISSIPPI.

&&

.PREV DISCUSSION... /ISSUED 657 PM CDT SUN SEP 2 2012/

UPDATE...
UPDATE FOR AVIATION.

PREV DISCUSSION... /ISSUED 408 PM CDT SUN SEP 2 2012/

DISCUSSION...19Z SURFACE ANALYSIS PLACES THE REMNANT LOW OF ISAAC
NEAR OLNEY ILLINOIS WITH THE UPPER LEVEL CIRCULATION CENTERED
ACROSS SOUTHERN INDIANA. WIDESPREAD CLOUD COVER THIS MORNING HAS
SINCE DISSIPATED ACROSS MUCH OF THE MID SOUTH. TEMPERATURES AS OF
3 PM CDT RANGE FROM THE 80S ACROSS WEST TENNESSEE NEAR THE
TENNESSEE RIVER AND UPPER 80S TO LOWER 90S ACROSS THE REMAINDER OF
THE MID SOUTH. STRONG TO SEVERE THUNDERSTORM POTENTIAL FOR THE
REMAINDER OF THIS AFTERNOON INTO THIS EVENING AND ALSO MONDAY
ACROSS PORTIONS OF THE MID SOUTH ARE THE MAIN FORECAST CONCERNS
IN THIS AFTERNOON/S FORECAST ISSUANCE.

SHORT TERM...(TONIGHT THROUGH WEDNESDAY)...A COUPLE OF SHORTWAVE
TROUGHS ASSOCIATED WITH THE REMNANT LOW /ISAAC/ ARE LOCATED ACROSS
SOUTHERN MISSOURI INTO KENTUCKY AND ANOTHER ONE CURRENTLY MOVING
THROUGH THE LOWER MISSISSIPPI VALLEY LATE THIS AFTERNOON.
VISIBLE SATELLITE TRENDS SHOW A DECENT CU FIELD DEVELOPING ALONG
THE I-40 CORRIDOR AND ACROSS PORTIONS OF NORTHEAST MISSISSIPPI.
KNQA/KGWX WSR-88D RADAR TRENDS OVER THE PAST HOUR HAVE SHOWN THE
DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS...PREDOMINANTLY
ACROSS NORTHEAST MISSISSIPPI.

LATEST SHORT TERM MESOSCALE TRENDS INDICATE SURFACE BASED CAPE
VALUES BETWEEN 3000-4000 J/KG...LI/S BETWEEN -6 TO -7...0-1 KM
STORM RELATIVE HELICITY VALUES AROUND 100 M2/S2 /FORECAST TO
INCREASE TO 150-200 M2/S2...AND PRECIPITABLE WATER VALUES AROUND 2
INCHES. THIS SUGGESTS ANY THUNDERSTORMS THAT REACH SEVERE LIMITS
WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AS THE PRIMARY
SEVERE WEATHER THREAT AND TORNADOES AS A SECONDARY SEVERE WEATHER
THREAT. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL WILL ALSO BE
POSSIBLE WITH THESE THUNDERSTORMS DUE TO AMPLE LOW LEVEL MOISTURE
ALREADY IN PLACE ACROSS THE LOWER MISSISSIPPI VALLEY. STILL THINK
THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ACROSS NORTH
MISSISSIPPI.

SHORT TERM MODELS INDICATE THE REMNANT LOW WILL MOVE EAST
SOUTHEAST TOWARDS EAST TENNESSEE ON MONDAY. A SHORTWAVE TROUGH
ASSOCIATED WITH THE REMNANT LOW WILL MOVE ACROSS THE LOWER
MISSISSIPPI VALLEY ON MONDAY. THUS...A CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL PERSIST...MAINLY COINCIDENT WITH DAYTIME
HEATING MONDAY AFTERNOON INTO MONDAY EVENING ACROSS NORTHEAST
MISSISSIPPI. A FEW OF THESE THUNDERSTORMS COULD BECOME STRONG TO
SEVERE WITH DAMAGING WINDS AS THE PREDOMINANT SEVERE WEATHER
THREAT. AN ISOLATED THUNDERSTORM THREAT MAY PERSIST INTO TUESDAY
AFTERNOON. HOWEVER...AT THIS TIME THINK MOST AREAS WILL REMAIN
RAIN FREE.

LONG TERM...(WEDNESDAY THROUGH SATURDAY)...12Z GFS LONG TERM
MODELS INDICATE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PERSIST
ACROSS THE MID SOUTH THROUGHOUT THE LONG TERM FORECAST AS A QUASI-
STATIONARY BOUNDARY DROPS INTO THE MID SOUTH TUESDAY NIGHT AND
WEDNESDAY AND A TRAILING COLD FRONT ARRIVES NEXT WEEKEND.
THUS...CONTINUED WITH SLIGHT CHANCE/CHANCE POPS THROUGH THIS
TIMEFRAME. AFTER THE COLD FRONT PASSES THROUGH THE MID SOUTH NEXT
WEEKEND...TEMPERATURES MAY FALL TO NEAR NORMAL TO SLIGHTLY NORMAL
VALUES FOR SEPTEMBER.

CJC

&&

.AVIATION...

00Z TAFS

TWO EAST/WEST CONVECTIVE LINES... ORIENTED WITH THE OUTER BANDS OF
ISAAC/S REMNANT LOW... WERE NOTED ON RADAR AND GOES IMAGERY AT 00Z.
THE NORTHERN CONVECTIVE LINE WAS JUST NORTH OF MEM AT 00Z TAF
ISSUANCE AND SHOULD PUSH A SURFACE BOUNDARY SOUTH THROUGH MEM BY
02Z...IF NOT A BIT SOONER. THIS WOULD TURN WINDS TO THE NORTH AT
MEM. THE BOUNDARY MAY PROVIDE A FOCUS FOR TSRA THROUGH 02Z.

THE SOUTHERN CONVECTIVE BAND WILL CONTINUE TO AFFECT TUP THROUGH
THE NEXT SEVERAL HOURS...WITH A FEW BREAKS. THE SOUTHERN
CONVECTIVE LINE MAY BE OVERTAKEN AND MERGE WITH THE LINE TO THE
NORTH. IT IS POSSIBLE TS MENTION FOR TUP MAY NEED TO BE PUSHED
BEYOND 04Z.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  74  94  77  96 /  50  10  10  10
MKL  72  90  72  93 /  20  10  10  10
JBR  71  93  73  95 /  10  10  10  10
TUP  74  92  74  93 /  80  40  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Sep 2, 3:48 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
348 PM CDT SUN SEP 2 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031545-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
348 PM CDT SUN SEP 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO
TONIGHT ACROSS AREAS MAINLY SOUTH OF I-40. THE MAIN THREAT WILL BE
DAMAGING WINDS WITH A TORNADO AS A SECONDARY THREAT. LOCALIZED FLASH
FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
PORTIONS OF NORTH MISSISSIPPI ON MONDAY. DAMAGING WINDS IS THE MAIN
THREAT FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. LOCALIZED
FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE WITH ANY
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED ACROSS ACROSS AREAS SOUTH OF I-40
LATE THIS AFTERNOON INTO TONIGHT.

In the hours before

Local storm report, Sep 2, 9:21 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
921 PM CDT SUN SEP 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     RIPLEY                  34.73N 88.94W
09/02/2012                   TIPPAH             MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN IN THE TOWN OF RIPLEY. REPORTED
            BY EMERGENCY MANAGER.

0814 PM     TSTM WND DMG     DUMAS                   34.64N 88.84W
09/02/2012                   TIPPAH             MS   EMERGENCY MNGR

            SOME TREES DOWN BETWEEN RIPLEY AND DUMAS.

&&

RRH
Special weather statement, Sep 2, 9:38 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
938 PM CDT SUN SEP 2 2012

MSZ016-017-024-030330-
MONROE MS-LEE MS-ITAWAMBA MS-
938 PM CDT SUN SEP 2 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 PM CDT FOR...

  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  EAST CENTRAL LEE COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES SOUTHEAST OF FULTON AT 939 PM CDT...MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN ITAWAMBA...LEE AND MONROE COUNTIES...INCLUDING LOCATIONS
NEAR FULTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BAY SPRINGS LAKE.

&&

LAT...LON 3389 8822 3389 8834 3441 8864 3441 8816
TIME...MOT...LOC 0239Z 316DEG 19KT 3421 8835
Local storm report, Sep 2, 9:40 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
940 PM CDT SUN SEP 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     FLASH FLOOD      MANTACHIE               34.32N 88.49W
09/02/2012                   ITAWAMBA           MS   AMATEUR RADIO

            FLASH FLOODING REPORTED ON THE SOUTHBOUND LANE OF HWY 363
            SOUTH OF MANTACHIE. WATER IS JUMPING THE CULVERTS WITH
            WATER TO THE CENTERLINES IN THE ROAD.

0743 PM     TSTM WND DMG     OLIVE BRANCH            34.95N 89.83W
09/02/2012                   DESOTO             MS   AMATEUR RADIO

            2 MILES EAST OF HACK CROSS ROAD ON GOODMAN ROAD. GATE ON
            FENCE BLOWN DOWN WITH BOARDS BROKEN. WIND SPEED IS
            UNKNOWN.

0748 PM     FUNNEL CLOUD     OLIVE BRANCH            34.95N 89.83W
09/02/2012                   DESOTO             MS   LAW ENFORCEMENT

            FUNNEL CLOUD REPORTED NEAR GOODMAN AND CHURCH ROADS.
            RELAYED BY DESOTO COUNTY SHERIFF.

0750 PM     FLASH FLOOD      MIDTOWN MEMPHIS         35.13N 89.98W
09/02/2012                   SHELBY             TN   TRAINED SPOTTER

            FLOODING REPORTED IN MIDTOWN. WATER OVER ROAD...CAUSING
            IT TO BE SHUT DOWN BY LAW ENFORCEMENT...ON UNION AVENUE
            NEAR BELVEDERE.

0754 PM     FUNNEL CLOUD     RIPLEY                  34.73N 88.94W
09/02/2012                   TIPPAH             MS   TRAINED SPOTTER

            FUNNEL CLOUD AND ESTIMATED WINDS TO 60 MPH IN RIPLEY

0800 PM     TSTM WND DMG     RIPLEY                  34.73N 88.94W
09/02/2012                   TIPPAH             MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN IN THE TOWN OF RIPLEY. REPORTED
            BY EMERGENCY MANAGER.

0802 PM     FUNNEL CLOUD     1 WNW EVERGREEN         34.17N 88.53W
09/02/2012                   ITAWAMBA           MS   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED 2 MILES NORTH OF CLAY HILL ROAD AND
            HWY 371 BY A TRAINED SPOTTER.

0814 PM     TSTM WND DMG     DUMAS                   34.64N 88.84W
09/02/2012                   TIPPAH             MS   EMERGENCY MNGR

            SOME TREES DOWN BETWEEN RIPLEY AND DUMAS.

0822 PM     FUNNEL CLOUD     4 W WATSON              34.79N 89.76W
09/02/2012                   DESOTO             MS   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED 4 MILES WEST OF WATSON.

0835 PM     FLASH FLOOD      3 SE OLIVE BRANCH       34.93N 89.80W
09/02/2012                   DESOTO             MS   AMATEUR RADIO

            WATER OVER ROAD ON HACKS CROSS AND HWY 78.

0910 PM     TSTM WND DMG     NEW ALBANY              34.49N 89.02W
09/02/2012                   UNION              MS   TRAINED SPOTTER

            TREES DOWN IN NEW ALBANY. RELAYED BY WTVA NEWS.

&&

RRH
Special weather statement, Sep 2, 9:47 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
947 PM CDT SUN SEP 2 2012

MSZ001-002-008-012-013-015-022-023-030330-
TATE MS-PONTOTOC MS-PANOLA MS-MARSHALL MS-LAFAYETTE MS-DE SOTO MS-
CHICKASAW MS-CALHOUN MS-
947 PM CDT SUN SEP 2 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 PM CDT FOR...

  NORTHEASTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  WESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTH CENTRAL DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 5 MILES SOUTHWEST OF INDEPENDENCE TO 3 MILES SOUTHEAST
OF DENMARK AT 947 PM CDT...MOVING SOUTH AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN CALHOUN...CHICKASAW...DESOTO...LAFAYETTE...MARSHALL...
PANOLA...PONTOTOC AND TATE COUNTIES...INCLUDING LOCATIONS NEAR HOLLY
SPRINGS NATIONAL FOREST...JOHN W KYLE STATE PARK AND OXFORD...SHOULD
MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3441 8989 3480 8996 3440 8924 3438 8924
      3436 8918 3393 8911
TIME...MOT...LOC 0247Z 352DEG 23KT 3462 8985 3426 8930

30/SIRMON
Special weather statement, Sep 2, 10:08 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1008 PM CDT SUN SEP 2 2012

MSZ015>017-023-024-030400-
PONTOTOC MS-MONROE MS-LEE MS-ITAWAMBA MS-CHICKASAW MS-
1008 PM CDT SUN SEP 2 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 PM CDT FOR...

  CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTHEAST OF NEW WREN AT 1008 PM
CDT...MOVING SOUTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CHICKASAW...ITAWAMBA...LEE...MONROE AND PONTOTOC
COUNTIES...INCLUDING LOCATIONS NEAR ABERDEEN...AMORY...HOUSTON...
OKOLONA AND VERONA...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3375 8824 3374 8832 3368 8837 3365 8850
      3368 8851 3367 8872 3381 8873 3381 8892
      3375 8893 3375 8903 3373 8904 3374 8906
      3424 8917 3416 8819
TIME...MOT...LOC 0308Z 335DEG 33KT 3399 8857
Special weather statement, Sep 2, 10:27 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1027 PM CDT SUN SEP 2 2012

MSZ002-013>015-030415-
UNION MS-PONTOTOC MS-MARSHALL MS-LAFAYETTE MS-
1027 PM CDT SUN SEP 2 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 PM CDT FOR...

  PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER CAMBRIDGE AT 1028 PM CDT...MOVING EAST
AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN LAFAYETTE...MARSHALL...PONTOTOC AND UNION COUNTIES...
INCLUDING LOCATIONS NEAR HOLLY SPRINGS NATIONAL FOREST...OXFORD...
PONTOTOC AND TRACE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3407 8925 3416 8924 3416 8950 3419 8951
      3425 8972 3456 8972 3456 8966 3466 8967
      3457 8923 3448 8913 3438 8893 3422 8882
      3408 8882
TIME...MOT...LOC 0328Z 280DEG 19KT 3443 8937

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:01 PM CDTTornado WarningMEGItawamba, Monroe44 min
Sep 2, 7:10 PM CDTFlash Flood WarningMEGItawamba, Lee3 hr
Sep 2, 7:30 PM CDTSpecial Weather StatementMEGTippah45 min
Sep 2, 7:33 PM CDTSpecial Weather StatementMEGItawamba27 min
Sep 2, 7:33 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall42 min
Sep 2, 7:37 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall53 min
Sep 2, 7:51 PM CDTTornado WarningMEGDeSoto, Marshall, Tate24 min
Sep 2, 7:54 PM CDTTornado WarningMEGItawamba, Monroe51 min
Sep 2, 7:55 PM CDTFlash Flood WarningMEGDeSoto, Marshall3 hr
Sep 2, 8:08 PM CDTTornado WarningMEGLee, Prentiss, Tippah, Union37 min
Sep 2, 8:34 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Tippah, Union26 min
Sep 2, 8:36 PM CDTSevere Thunderstorm WarningMEGMarshall39 min
Sep 2, 8:49 PM CDTSpecial Weather StatementMEGPontotoc, Union41 min
Sep 2, 8:56 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss and 1 more49 min
Sep 2, 9:06 PM CDTSevere Thunderstorm WarningMEGLee, Pontotoc, Union39 min
Sep 2, 9:23 PM CDTFlash Flood WarningMEGBenton, Lafayette, Lee, Marshall, Pontotoc, Tippah and 1 more3 hr
Sep 2, 9:24 PM CDTFlash Flood WarningMEGItawamba, Lee, Prentiss, Tishomingo2 hr
Sep 2, 9:28 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc, Union47 min
Sep 2, 9:38 PM CDTSpecial Weather StatementMEGItawamba52 min
Sep 2, 9:47 PM CDTSpecial Weather StatementMEGLafayette43 min
Sep 2, 10:08 PM CDTAreal Flood AdvisoryMEGLafayette, Marshall, Tate97 min
Sep 2, 10:08 PM CDTSpecial Weather StatementMEGChickasaw, Monroe, Pontotoc52 min
Sep 2, 10:27 PM CDTSpecial Weather StatementMEGLafayette, Pontotoc48 min
Sep 2, 11:09 PM CDTSpecial Weather StatementMEGLafayette51 min
Sep 2, 11:53 PM CDTSpecial Weather StatementMEGLafayette, Panola52 min
Sep 3, 12:40 AM CDTSpecial Weather StatementMEGCalhoun, Yalobusha50 min

Nearby

Flash Flood Warnings in Mississippi, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.